Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and a couple of other things....
Aug 9, 2010

Hello Dr. and thank you for answering my questions... I was diagnosed almost 2 months ago and am in my third week of Atripla. Fortunately, I have had minimal side effects so far. In fact, I am only experiencing some minor hives on my arms, which respond well to benadryl. My CD4 was 267 and 187 on two recent tests, with a viral load of 23,000....no illness, no night sweats, no unexplained weight loss.

Here are my questions: 1. Is it true that the hives will probably subside after a week or two?

2. I have had some swollen lymph nodes (neck), which my doctors attribute to the HIV. Assuming I have a good response to Atripla, can I expect the lymph nodes to "disappear," and how long could this take?

This whole ordeal has made me into a bit of a hypochondriac.

Thanks again.

Response from Dr. Henry

An efavirenz rash often takes 1-2 weeks to clear as you mention. Swollen lymph nodes are common in HIV infection. Evolution of the lymh node swelling after starting effective HIV treatment is quite variable with initial enlargement sometimes being seen often then with modest regression. If a node become very hard or large, red, sore then foten needs further work up. KH



Previous
rash and fever, on atripla + septrin
Next
Muscle spasms in legs- Due to HIV meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement